Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 32, NWS Las Vegas, NV

August 15, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 15, 2007, 5:08 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 15, 2007, 5:08 PM MST (00:08 UTC)
Expired
Aug 15, 2007, 7:15 PM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 6:15 PM MSTHEAVY RAIN 1.34N Meadview, AZSENSOR IN MEADVIEW RECORDED 1.34 INCHES OF RAIN IN 25 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 160010
FFWVEF
AZC015-160215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
508 PM MST WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 715 PM MST.

* AT 501 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...HUALAPAI PEAK AND INTERSTATE 40 
  BETWEEN MILE MARKERS 58 AND 68 EAST OF KINGMAN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3495 11404 3491 11390 3520 11371 3525 11391

$$
1 follow-up statement
000
WGUS75 KVEF 160059
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
552 PM PDT WED AUG 15 2007

AZC015-160215-
MOHAVE AZ-
552 PM MST WED AUG 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 542 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

REMOTE RAIN GAUGES ON HUALAPAI MOUNTAIN RECEIVED UP TO 0.80 OF AN 
INCH OF RAIN SINCE 500 PM MST. ALTHOUGH THERE HAS NOT BEEN ANY 
REPORTS OF FLOODING RECEIVED AS OF YET...PONDING OF WATER AND WATER 
IN NORMALLY DRY WASHES ARE LIKELY.

IN ADDITION...RUNOFF WILL FLOW OUT OF THE WARNED AREA AND TOWARDS 
STATE ROUTE 66 NORTH OF MILE MARKER 58 AND ALSO ALONG INTERSTATE 40 
SOUTH OF KINGMAN. TRAVELERS ARE URGED TO USE CAUTION AS RUNOFF MAY 
OVERFLOW THE NORMAL CHANNELS IN THESE AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3495 11404 3491 11390 3520 11371 3525 11391

$$

JENSEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:12 PM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 15, 3:12 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT WED AUG 15 2007

.SYNOPSIS...DEEPER MONSOON MOISTURE WILL STAY OVER ARIZONA THROUGH
FRIDAY WHILE SOUTHERN NEVADA AND EASTERN CALIFORNIA REMAIN ON THE
WESTERN EDGE OF THIS MOISTURE. SCATTERED THUNDERSTORMS ARE EXPECTED
OVER NORTHWEST ARIZONA WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE
IN SOUTHERN NEVADA AND FAR EASTERN CALIFORNIA...BUT MAINLY OVER THE
MOUNTAINS. TEMPERATURES WILL STAY ABOVE NORMAL THROUGH FRIDAY BUT
EDGE CLOSER TO NORMAL OVER THE WEEKEND.
&&

.SHORT TERM...THE NEXT COUPLE OF DAYS WILL LOOK FAIRLY SIMILAR TO
TODAY WITH SCATTERED STORMS OVER MOHAVE COUNTY AND ISOLATED HIT AND
MISS THUNDERSTORMS IN CLARK...LINCOLN AND EASTERN SAN BERNARDINO
COUNTIES. WITHOUT ANY LARGE SCALE MECHANISM TO FIRE OFF STORMS
WITHIN THE CWA...LOOKING FOR STORMS TO INITIALLY FORM OVER THE
MOUNTAINS AND THEN MOVE OFF INTO THE VALLEYS OR FORM ON OUTFLOW
BOUNDARIES MOVING FROM ARIZONA AS INSTABILITY INCREASES FROM DAYTIME
HEATING. MODELS ARE FORECASTING A COUPLE OF WEATHER SYSTEMS MOVING
INTO THE PACIFIC NW OVER THE NEXT COUPLE OF DAYS. THE MAIN IMPACT
FOR OUR AREA WILL BE A GENERAL INCREASE IN WINDS OVER THE NORTH WITH
SOME GUSTS TO AROUND 30 MPH DURING THE AFTERNOON BOTH THURSDAY AND
FRIDAY. ALSO LOOKING FOR ABOVE NORMAL TEMPERATURES THROUGH FRIDAY.

.LONG TERM...THE 12Z MEDIUM RANGE MODELS REMAIN CONSISTENT IN
SHOWING A DRY SOUTHWEST FLOW DEVELOPING SATURDAY AND SUNDAY AS THE
BROAD UPPER LOW OFF THE PACIFIC NORTHWEST MOVES INLAND AND IS
FOLLOWED BY AN ADDITIONAL LOW DROPPING OUT OF THE GULF OF ALASKA.
ENOUGH MOISTURE MAY LINGER SATURDAY FOR ISOLATED THUNDERSTORMS OVER
EASTERN LINCOLN AND MOHAVE COUNTIES FOLLOWED BY DRY STABLE WESTERLY
FLOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. NO SIGNIFICANT
CHANGES WERE MADE TO THE FORECAST.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS 7-10 KNOTS WITH GUSTS TO
AROUND 15 KNOTS CAN BE EXPECTED DURING THE LATE AFTERNOON AND EARLY
EVENING. ISOLATED SHOWERS OR THUNDERSTORMS ALONG THE SOUTH AND EAST
SIDE OF THE LAS VEGAS VALLEY COULD PRODUCE TEMPORARY GUSTY WINDS
FROM THE EAST OR SOUTHEAST BEFORE DISSIPATING BY 01Z. SCATTERED
THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR WILL DISSIPATE BY 03Z.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS WILL MAINLY DEVELOP OVER
NORTHWEST ARIZONA THIS EVENING THEN AGAIN THURSDAY AFTERNOON. GUSTY
AFTERNOON WINDS OF 20-25 KNOTS CAN ALSO BE EXPECTED AT EACH TERMINAL.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

SALMEN/ADAIR

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 15, 4:37 AM MST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 AM PDT WED AUG 15 2007

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-161000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
437 AM PDT WED AUG 15 2007 /437 AM MST WED AUG 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...EASTERN CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA WITH
ISOLATED THUNDERSTORMS OVER EASTERN CALIFORNIA AND SOUTHEAST
NEVADA. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA WITH
ISOLATED THUNDERSTORMS OVER EASTERN CALIFORNIA AND SOUTHEAST
NEVADA ON THURSDAY. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND
DANGEROUS LIGHTNING WILL BE POSSIBLE. ISOLATED THUNDERSTORMS ARE
STILL POSSIBLE ON FRIDAY HOWEVER A DRIER SOUTHWEST FLOW STARTS TO
SPREAD ACROSS THE AREA. THE WEEKEND AND EARLY NEXT WEEK WILL BE
DRY WITH TEMPERATURES CLOSE TO NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURE

CAZ519>523-NVZ014-017-161000-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
437 AM PDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:42 PM MSTFlash Flood WarningVEFMohave93 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.